Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 49, NWS Charleston, WV

June 4, 2016Jackson County, Roane County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2016, 1:26 PM EDT for Jackson County, Roane County, West Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2016, 1:26 PM EDT (17:26 UTC)
Expired
Jun 4, 2016, 2:00 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Jackson County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 43 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 1:39 PM EDTHAIL 1.252 E Kenna, WVPUBLIC REPORT CALLED IN...LASTED 15-20MIN WITH LARGEST HAIL HALF-DOLLAR SIZED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WUUS51 KRLX 041726
SVRRLX
WVC035-087-041800-
/O.NEW.KRLX.SV.W.0049.160604T1726Z-160604T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
126 PM EDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROANE COUNTY IN CENTRAL WEST VIRGINIA...
  SOUTHEASTERN JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...

* UNTIL 200 PM EDT

* AT 126 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KENNA...OR 11
  MILES SOUTH OF RIPLEY...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPENCER...KENNA...LOONEYVILLE...KENTUCK...HARMONY...GAY...WALTON...STATTS
  MILLS AND GANDEEVILLE.

THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 118
AND 130.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3887 8136 3861 8125 3858 8150 3861 8152
      3856 8160 3856 8163 3857 8164 3871 8175
TIME...MOT...LOC 1726Z 251DEG 17KT 3866 8165 

HAIL...1.25IN
WIND...60MPH
 
$$

12
2 follow-up statements
593 
WWUS51 KRLX 041745
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 PM EDT SAT JUN 4 2016

WVC035-087-041800-
/O.CON.KRLX.SV.W.0049.000000T0000Z-160604T1800Z/
ROANE WV-JACKSON WV-
145 PM EDT SAT JUN 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WESTERN ROANE AND SOUTHEASTERN JACKSON COUNTIES...

AT 143 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KENNA...OR 12
MILES SOUTHEAST OF RIPLEY...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPENCER...KENNA...LOONEYVILLE...KENTUCK...HARMONY...GAY...WALTON...STATTS
MILLS AND GANDEEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3887 8136 3861 8125 3858 8150 3861 8152
      3856 8160 3856 8163 3857 8164 3871 8175
TIME...MOT...LOC 1743Z 251DEG 17KT 3869 8155 

HAIL...1.25IN
WIND...60MPH
 
$$

12
065 
WWUS51 KRLX 041759
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
159 PM EDT SAT JUN 4 2016

WVC035-087-041809-
/O.EXP.KRLX.SV.W.0049.000000T0000Z-160604T1800Z/
ROANE WV-JACKSON WV-
159 PM EDT SAT JUN 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROANE AND SOUTHEASTERN
JACKSON COUNTIES WILL EXPIRE AT 200 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3887 8136 3861 8125 3858 8150 3861 8152
      3856 8160 3856 8163 3857 8164 3871 8175
TIME...MOT...LOC 1756Z 251DEG 17KT 3869 8155 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:53 AM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 4, 8:53 AM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
853 AM EDT SAT JUN 4 2016

.SYNOPSIS...
Stationary front overhead keeps unsettled weather through the
weekend. A cold front finally pushes through on Sunday. A series of
reinforcing cold fronts move through early in the work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
900 am update... Updated POPs based on current radar and trends.
Hi-res models not a lot of help so far this morning, as they are
all over the place. However, still thinking overall trend will be
increased coverage and strength of showers/storms into this
afternoon.

Previous discussion...
Highlights...Strong to severe thunderstorms expected this
afternoon as well as locally torrential rainfall.

Forecast Confidence...Medium.

Impact...MODERATE...with localized flash flooding and damaging
winds possible.

Discussion...Although mid to upper level cloud cover will be
widespread today there will likely be enough breaks or clouds will
be thin enough to see decent heating. Southwesterly flow with deep
fetch to the Gulf of Mexico will advect high THETA-E values into
the region. PWATs will be running in the 1.5 to 1.75 inch range
which is about 2 standard deviations above normal. By this
afternoon...forecast soundings are indicating that we will
destabilize enough to see 1000 to 1500 J/kg of CAPE across the
area. Although we start with fairly weak flow overhead...it will
increase from the southwest throughout the day. By late afternoon
0-6 km shear increases to about 30KTs. This should be sufficient
for organized convection...with even the potential of a few
supercells. For now I have added the wording for strong wind gusts to
the forecast...however more enhanced wording may be needed later
in the day if the threat continues to increase.

Main severe threat will be damaging winds...with the high PWATs
precipitation loading will possibly cause some powerful gusts.
Locally torrential rainfall will also bring the threat of flash
flooding. Biggest concern right now is in Pocahontas and Randolph
counties due to the low flash flood guidance values...and the
potential for cells to train over the mountains with the parallel
southwesterly flow. However...any storms that that move slow
enough or train will cause localized water issues...as rainfall
rates could be in the order of 2 to 3 inches per hour.

The severe threat should come to an end after 00Z when we lose the
daytime heating...but heavy showers and thunderstorms may persist
will into the overnight hours.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A cold front will push through the area on Sunday. With decent winds
aloft...storms will exhibit good movement. This will lessen the
chances of any water problems...although we will have to see if any
locations get super saturated today to see if any problems could
develop.

A series of reinforcing cold fronts will then move through on Monday
and Tuesday. Will keep pops low as these fronts are moisture
starved. This will allow for temperatures to gradually cool off
through mid week.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Model run to run consistency is weak, as previous runs showed a
large ridge, now there is a large trough. So, with this in mind
went more towards climo with general chances of rain most days
except Wed and Thu which should be dry. WV is riding the boundary
between a ridge and a trough most of next week.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
Conditions will improve to vfr everywhere by mid morning...however
scattered showers and thunderstorms this afternoon will bring the
threat for MVFR to IFR conditions once again. Convection will
become more and more widespread as we head into the early evening
hours. Very moist airmass in place will help produce locally
torrential rain. Although IFR conditions will be possible in
storms there is not enough confidence on the timing and coverage
to place in the heading of TAFs at this time. Plan on amending
TAFs when showers and storms develop and higher confidence exists
that the airfield will be affected.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: Low to medium.

ALTERNATE SCENARIOS: IFR conditions with fog may persist a bit
longer than expect this morning at EKN and PKB. Also...timing and
intensity of showers and thunderstorms this afternoon. Rain and
fog may keep conditions down into tomorrow morning.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  M    H    H    H    H    H    H    H    H    M    M    M
HTS CONSISTENCY  M    H    H    H    H    H    H    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  L    M    H    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M

AFTER 12Z SUNDAY...
IFR possible in showers and thunderstorms through the weekend and
fog during the nighttime hours.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch from 4 PM EDT this afternoon through this
     evening for WVZ046-047.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/MPK
NEAR TERM...MZ/MPK
SHORT TERM...RPY
LONG TERM...JW
AVIATION...MPK
Hazardous weather outlook, Jun 4, 8:48 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
848 AM EDT SAT JUN 4 2016

WVZ046-047-051300-
POCAHONTAS-RANDOLPH-
848 AM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A CHANCE THAT THUNDERSTORMS THIS AFTERNOON COULD
BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MOST LIKELY
THREAT AND HAIL A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE ON SUNDAY THAT THUNDERSTORMS COULD
REPEATEDLY HIT THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF
THIS WERE TO HAPPEN...FLASH FLOODING COULD RESULT.

AGAIN...ISOLATED STRONGER THUNDERSTORMS ON SUNDAY COULD ALSO BE
CAPABLE OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-051300-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
848 AM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE THAT THUNDERSTORMS THIS AFTERNOON COULD BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS THE MOST LIKELY THREAT AND
HAIL A SECONDARY THREAT.

ALSO...HEAVY RAINFALL IS EXPECTED FROM SHOWERS AND
THUNDERSTORMS. IF A SLOW MOVING STORM...OR MULTIPLE REPETITIVE
STORMS IMPACT THE SAME LOCATION...LOCALIZED FLASH FLOODING WOULD
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE ON SUNDAY THAT THUNDERSTORMS COULD
REPEATEDLY HIT THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF
THIS WERE TO HAPPEN...FLASH FLOODING COULD RESULT.

ALSO...ISOLATED STRONGER THUNDERSTORMS ON SUNDAY COULD BE CAPABLE
OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 4, 10:40 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 AM EDT SAT JUN 4 2016

KYZ101-102-041515-
CARTER-GREENUP-
1040 AM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GREENUP
AND CARTER COUNTIES...

AT 1040 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HEAD OF GRASSY TO NEAR HALDEMAN TO CHRISTY...AND MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAYSON...OLIVE HILL...CARTER CAVES STATE PARK...GREENBO LAKE...GESLING...
OLDTOWN...CARTER...HOPEWELL...SOLDIER...GRAHN...GLOBE AND WARNOCK.

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 150 AND
173.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3833 8332 3833 8327 3834 8323 3835 8324
      3842 8324 3847 8319 3849 8319 3856 8288
      3833 8291 3822 8310 3827 8318 3823 8322
      3819 8323 3819 8326 3822 8329 3821 8330
      3826 8332
TIME...MOT...LOC 1440Z 256DEG 16KT 3841 8324 3827 8325 3821 8337

12
Special weather statement, Jun 4, 11:14 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1114 AM EDT SAT JUN 4 2016

KYZ102-103-105-WVZ005-041615-
BOYD-CARTER-LAWRENCE-WAYNE-
1114 AM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE...
SOUTHEASTERN CARTER...BOYD AND NORTHWESTERN WAYNE COUNTIES...

AT 1113 AM EDT...A STRONG THUNDERSTORM WAS NEAR GRAYSON LAKE STATE
PARK...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...GRAYSON...OLIVE HILL...WAYNE...CANNONSBURG...GRAYSON
LAKE STATE PARK...KENOVA...CATLETTSBURG...CEREDO...RUSH...DURBIN...
PRINCESS...DENTON...CENTERVILLE...COALTON...WEBBVILLE...BURNAUGH...SOUTH
POINT AND BURLINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 158 AND 191.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 6.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...COUNTRY ROADS AND FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3834 8319 3840 8291 3838 8282 3842 8277
      3846 8260 3841 8259 3840 8257 3841 8251
      3839 8247 3821 8243 3817 8295 3818 8299
      3820 8301 3820 8304 3818 8305 3823 8309
      3827 8318
TIME...MOT...LOC 1513Z 260DEG 24KT 3827 8307

12
Special weather statement, Jun 4, 12:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1223 PM EDT SAT JUN 4 2016

KYZ105-WVZ005-006-013-041700-
LAWRENCE-CABELL-WAYNE-LINCOLN-
1223 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
LAWRENCE...CENTRAL WAYNE...NORTHWESTERN LINCOLN AND SOUTHEASTERN
CABELL COUNTIES...

AT 1221 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CENTERVILLE TO NEAR CHARLEY...AND MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISA...WAYNE...BEECH FORK STATE PARK...MILTON...FORT GAY...CULLODEN...
EAST LYNN LAKE...KIAHSVILLE...CENTERVILLE...WEST HAMLIN...GALLUP...
BRANCHLAND...SALT ROCK...GENOA...EAST LYNN AND GLENHAYES.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 24
AND 31.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...COUNTRY ROADS AND FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3827 8252 3849 8207 3847 8206 3841 8205
      3807 8227 3797 8274
TIME...MOT...LOC 1621Z 238DEG 27KT 3825 8249 3802 8265

12
Special weather statement, Jun 4, 12:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 PM EDT SAT JUN 4 2016

WVZ005-006-013>015-041745-
CABELL-KANAWHA-PUTNAM-WAYNE-LINCOLN-
1259 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PUTNAM...EAST
CENTRAL WAYNE...LINCOLN...SOUTHEASTERN CABELL AND NORTHWESTERN
KANAWHA COUNTIES...

AT 1258 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ONA TO KIAHSVILLE...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NITRO...HAMLIN...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...DUNBAR...
HURRICANE...SISSONVILLE...POCA...TORNADO...KIAHSVILLE...ALUM CREEK...CROSS
LANES...RANGER...GILL...CULLODEN...SPURLOCKVILLE...TEAYS VALLEY...INSTITUTE
AND EAST LYNN LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 112 AND 117.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 30 AND 53.
 ROUTE 119 NEAR MILE MARKER 61...AND BETWEEN MILE MARKERS 63 AND 68.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...COUNTRY ROADS AND FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3839 8222 3857 8164 3856 8163 3857 8158
      3817 8186 3817 8189 3814 8188 3815 8193
      3809 8196 3803 8247
TIME...MOT...LOC 1658Z 253DEG 24KT 3835 8218 3812 8235

12
Special weather statement, Jun 4, 1:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 PM EDT SAT JUN 4 2016

WVZ006-008-014>016-041800-
CABELL-KANAWHA-ROANE-JACKSON-PUTNAM-
108 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ROANE...
NORTHERN PUTNAM AND SOUTHEASTERN JACKSON COUNTIES...

AT 107 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM KENNA TO MILTON...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SPENCER...WINFIELD...MILTON...ELEANOR...KENNA...BANCROFT...LIBERTY...
KENTUCK...HARMONY...STATTS MILLS AND GANDEEVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 118 AND 130.
 INTERSTATE 64 IN WEST VIRGINIA NEAR MILE MARKER 28.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...COUNTRY ROADS AND FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3840 8220 3848 8207 3848 8206 3867 8185
      3868 8177 3872 8180 3883 8122 3880 8122
      3857 8156 3856 8163 3857 8165
TIME...MOT...LOC 1707Z 251DEG 18KT 3867 8169 3843 8212

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:08 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more20 hr
Jun 4, 12:23 PM EDTSpecial Weather StatementRLXWayne37 min
Jun 4, 12:59 PM EDTSpecial Weather StatementRLXLincoln46 min
Jun 4, 1:08 PM EDTSpecial Weather StatementRLXPutnam, Roane52 min
Jun 4, 1:41 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln34 min
Jun 4, 2:04 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Roane56 min
Jun 4, 2:14 PM EDTSpecial Weather StatementRLXClay, Kanawha61 min
Jun 4, 2:55 PM EDTSpecial Weather StatementRLXClay65 min
Jun 4, 3:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Webster36 min
Jun 4, 3:17 PM EDTSevere Thunderstorm WarningRLXClay, Nicholas28 min
Jun 4, 3:56 PM EDTSpecial Weather StatementRLXPocahontas, Webster64 min
Jun 4, 4:13 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster32 min
Jun 4, 4:27 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne63 min
Jun 4, 4:57 PM EDTSpecial Weather StatementRLXMingo33 min
Jun 4, 5:42 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Mason, Putnam33 min
Jun 4, 6:02 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam28 min
Jun 4, 6:15 PM EDTSpecial Weather StatementRLXMason30 min
Jun 4, 6:27 PM EDTSpecial Weather StatementRLXClay, Kanawha63 min
Jun 4, 6:46 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming59 min
Jun 4, 7:04 PM EDTSpecial Weather StatementRLXCalhoun, Clay, Fayette, Nicholas, Roane26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.